uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Period doubling renormalization for area-preserving maps and mild computer assistance in contraction mapping principle
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Analysis and Applied Mathematics.
2011 (English)In: International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, ISSN 0218-1274, Vol. 21, no 11, 3217-3230 p.Article in journal (Refereed) Published
Abstract [en]

A universal period doubling cascade analogous to the famous Feigenbaum-Coullet-Tresser period doubling has been observed in area-preserving maps of R(2). The existence of the "universal" map with orbits of all binary periods has been proved via a renormalization approach in [Eckmann et al., 1984] and [Gaidashev et al., 2011]. These proofs use "hard" computer assistance. In this paper, we attempt to reduce computer assistance in the argument, and present a mild computer aided proof of the analyticity and compactness of the renormalization operator in a neighborhood of a renormalization fixed point: that is, a proof that does not use generalizations of interval arithmetics to functional spaces - but rather relies on interval arithmetics on real numbers only to estimate otherwise explicit expressions. The proof relies on several instances of the Contraction Mapping Principle, which is, again, verified via mild computer assistance.

Place, publisher, year, edition, pages
2011. Vol. 21, no 11, 3217-3230 p.
Keyword [en]
Renormalization, contraction mapping principle, computer assisted proof, area-preserving maps
National Category
Natural Sciences
URN: urn:nbn:se:uu:diva-168431DOI: 10.1142/S0218127411030477ISI: 000298815900010OAI: oai:DiVA.org:uu-168431DiVA: diva2:496984
Available from: 2012-02-10 Created: 2012-02-10 Last updated: 2012-02-16Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Gaidashev, Denis G.
By organisation
Analysis and Applied Mathematics
In the same journal
International Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 188 hits
ReferencesLink to record
Permanent link

Direct link